Alert archive / Louisiana / Flash Flood Warnings in 2006

Flash Flood Warning 13, NWS Shreveport, LA

October 16, 2006Ouachita Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Oct 16, 2006, 3:50 PM CDT for Ouachita Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 16, 2006, 3:50 PM CDT (20:50 UTC)
Expired
Oct 16, 2006, 6:45 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 155 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 16, 4:00 PM CDTFLASH FLOODMonroe, LASEVERAL STREETS WERE FLOODED BETWEEN 4 AND 6 PM CDT. A FEW HOMES AND BUSINESSES HAD MINOR FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2006-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2006-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 162053
FFWSHV
LAC073-162345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT MON OCT 16 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 645 PM CDT

* AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. A BAND
  OF THUNDERSTORMS WITH HEAVY RAINFALL WILL MOVE NORTHEAST OVER 
  OUACHITA PARISH DURING THE LATE AFTERNOON. RAINFALL AMOUNTS OF 
  3 TO 6 INCHES OF RAIN MAY OCCUR OVER OUACHITA PARISH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
  MONROE...RICHWOOD...MONROE...AND BOSCOE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3231 9230 3230 9203 3266 9200 3256 9234

$$

03
1 follow-up statement
000 
WGUS74 KSHV 162233
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
532 PM CDT MON OCT 16 2006

LAC073-162345-
OUACHITA LA-
532 PM CDT MON OCT 16 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
OUACHITA PARISH...

AT 530 PM CDT...SHOWERS AND THUNDERSTORMS CONTINUED TO PRODUCE MODERATE
TO HEAVY RAIN ACROSS OUATCHITA PARISH. 

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3231 9230 3230 9203 3262 9204 3256 9234

$$

VII

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 3:29 PM CDT, 21 minutes earlier.

Area forecast discussion, Oct 16, 3:29 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT MON OCT 16 2006

.DISCUSSION...

HEAVY AXIS OF RAINFALL SHIFTING GRADUALLY EAST. RETAINING FLASH
FLOOD WATCH FOR AREAS SOUTH OF FARMERVILLE TO NACOGDOCHES LINE
THROUGH TONIGHT. OVER A FOOT HAS FALLEN IN SOME PARTS OF AREA
ESPECIALLY SOUTHERN NATCHITOCHES PARISH. TORNADO WATCH REMAINS IN
EFFECT UNTIL 7 PM. THIS THREAT LOOKS TO HAVE DIMINISHED SOMEWHAT
BUT DUE TO THE PRESENCE OF CONTINUED CONVECTION TO OUR SW...AND
WATCH AREA REMAINS UNDER WIDESPREAD CONVECTION...WILL KEEP THE
TORNADO WATCH INTACT FOR THE 4 PM FORECAST ISSUANCE.

DISCREPANCY BETWEEN MODELS AND TIMING OF EAST/SOUTH PROGRESSION OF
PRECIP WILL BE ENOUGH FOR ME TO KEEP LOW POPS FAR SOUTH SECTIONS
TUESDAY AND TUESDAY NIGHT...WITH HIGHER POPS MID WEEK. ETA IS MORE
SIGNIFICANT THAN GFS...BOTH HAVE STOOD SOMEWHAT FIRM IN THEIR
SOLUTIONS. SO WE WILL MOSTLY SPLIT THE DIFFERENCE. ONCE THE MID
WEEK PRECIP ENDS...WE WILL HAVE A COUPLE OF NICE BUT COOLER
DAYS...THANKS TO FROPA...UNTIL WEEKEND PRECIP CHANCES APPEAR. THIS
ACTIVE AND PROGRESSIVE PATTERN WILL PROBABLY PERSIST INTO FIRST
HALF OF NEXT WEEK. 17

&&

.AVIATION...

STRONG CONVECTION REMAINING ACROSS SOUTHERN PORTIONS OF NORTH LA...SLOWLY
SHIFTING EAST. SCATTERED TO NUMEROUS SHOWERS WILL EXIST ELSEWHERE
NEXT FEW HOURS. SAME GENERAL CIG FLUCTUATION BETWEEN MVFR-IFR. VIS
FLUCTUATIONS IN PCPN BUT MAJORITY ABOVE 3 MILES. LEAVE IN LLWS THIS AFTN
ELD AND MLU PER WINNFIELD PROFILER INDICATING ABOUT 40 KTS WIND
SHEAR. FINALLY...DO EXPECT SOME DENSE FOG ACROSS REGION OVERNIGHT.
GROUND EXTREMELY WET...AND WINDS MAY BECOME LIGHT SOUTH IN THE WAKE
OF A WIND SHIFT WHICH MOVED ACROSS NE TX/SE OK...AND INTO NW LA/SW
AR. INHIBITING FACTOR WILL BE LIKELY EXISTENCE OF AT LEAST BROKEN CLOUDS
LASTING MOST OF THE NIGHT. 07

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  88  67  89 /  50  10  10  20
MLU  70  88  67  89 /  80  10  10  30
DEQ  58  82  64  86 /  20   0   0  20
TXK  64  84  66  87 /  30   0   0  20
ELD  66  86  64  89 /  50  10  10  20
TYR  66  89  67  88 /  30   0   0  20
GGG  65  88  66  88 /  30   0   0  20
LFK  69  91  68  90 /  70  20  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...CALDWELL...DE SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...AND WINN.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
     ANGELINA...NACOGDOCHES...SABINE TX...SAN AUGUSTINE...AND
     SHELBY.

&&

17/07
Hazardous weather outlook, Oct 16, 12:00 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON OCT 16 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON OCT 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS...PRODUCING POTENTIALLY FLOODING
RAIN...WILL OCCUR TODAY AND TONIGHT. THE AREA WITH THE BEST CHANCES
FOR FLOODING WILL BE SOUTH OF A LINE FROM NACOGDOCHES TEXAS TO
COLUMBIA ARKANSAS. ALSO...A STRONG WARM FRONT ASSOCIATED WITH
SIGNIFICANT LOW LEVEL SHEAR...WILL PUSH NORTHWARD INTO THE SOUTHERN
PORTION OF THE FOUR STATE AREA...BUT SHOULD STAY SOUTH OF INTERSTATE
20. ALONG AND SOUTH OF THIS WARM FRONT...THERE IS INCREASING
TORNADO THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL BE NEEDED TODAY AND TONIGHT.

17

In the hours before

Local storm report, Oct 16, 11:50 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     FLASH FLOOD      PINELAND                31.25N 93.97W
10/16/2006                   SABINE             TX   LAW ENFORCEMENT

            ROADS FLOODED IN TOWN.

&&

13
Local storm report, Oct 16, 12:33 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 AM     TSTM WND DMG     POWHATAN                31.87N 93.20W
10/16/2006                   NATCHITOCHES       LA   LAW ENFORCEMENT

            REPORT OF ONE HOME DAMAGED AND CARS DAMAGED.

1145 AM     FLASH FLOOD      NATCHITOCHES            31.76N 93.10W
10/16/2006                   NATCHITOCHES       LA   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED THROUGHOUT THE PARISH WITH SOME
            ROADWAYS CLOSED.

1150 AM     FLASH FLOOD      PINELAND                31.25N 93.97W
10/16/2006                   SABINE             TX   LAW ENFORCEMENT

            ROADS FLOODED IN TOWN.

&&

13
Local storm report, Oct 16, 12:49 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1249 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     10 W WINNFIELD          31.92N 92.81W
10/16/2006                   WINN               LA   LAW ENFORCEMENT

            TREES DOWN NEAR THE WESTERN PARISH LINE.

&&

13
Local storm report, Oct 16, 12:57 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1257 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     FLASH FLOOD      NATCHITOCHES            31.76N 93.10W
10/16/2006                   NATCHITOCHES       LA   STORM CHASER

            NUMEROUS CITY STREETS UNDER WATER FROM TORRENTIAL
            RAINFALL.

&&

13
Local storm report, Oct 16, 2:01 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
201 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      SAN AUGUSTINE           31.53N 94.11W
10/16/2006                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            NUMEROUS ROADWAYS UNDER WATER ACROSS THE SOUTHERN PORTION
            OF THE COUNTY.

0100 PM     TSTM WND DMG     15 SW WINNFIELD         31.77N 92.82W
10/16/2006                   WINN               LA   LAW ENFORCEMENT

            SEVERAL TREES DOWNED IN ST. MAURICE.

&&

13
Local storm report, Oct 16, 3:20 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FLASH FLOOD      WINNFIELD               31.92N 92.64W
10/16/2006                   WINN               LA   LAW ENFORCEMENT

            FLOODING OF ROADS PARISH WIDE.

0300 PM     FLASH FLOOD      COLUMBIA                32.10N 92.08W
10/16/2006                   CALDWELL           LA   LAW ENFORCEMENT

            FLOODING OF ROAD PARISH WIDE

&&

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 9:52 AM CDTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more6 hr
Oct 16, 10:06 AM CDTTornado WarningSHVNatchitoches39 min
Oct 16, 11:02 AM CDTFlash Flood WarningSHVNatchitoches, Sabine6 hr
Oct 16, 11:36 AM CDTTornado WarningSHVNatchitoches39 min
Oct 16, 11:43 AM CDTTornado WarningSHVSabine47 min
Oct 16, 12:14 PM CDTTornado WarningSHVWinn61 min
Oct 16, 1:53 PM CDTFlash Flood WarningSHVCaldwell, Grant, Winn4 hr
Oct 16, 4:48 PM CDTFlash Flood WarningSHVNatchitoches117 min
Oct 16, 5:04 PM CDTFlash Flood WarningSHVSabine86 min
Oct 16, 5:47 PM CDTFlash Flood WarningSHVCaldwell, Grant, LaSalle, Winn3 hr

Nearby

Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.